Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 446, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 13, 2021, 3:33 PM CDT for Foard County, Hardeman County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 3:33 PM CDT (20:33 UTC)
- Expired
- Aug 13, 2021, 3:52 PM CDT
- In force
- 19 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Foard County, TX, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 69 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
246
WUUS54 KOUN 132033
SVROUN
TXC155-197-132115-
/O.NEW.KOUN.SV.W.0446.210813T2033Z-210813T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
333 PM CDT Fri Aug 13 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
East central Foard County in northern Texas...
Southeastern Hardeman County in northern Texas...
* Until 415 PM CDT.
* At 333 PM CDT, a severe thunderstorm was located near Margaret,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Crowell, Margaret, Thalia, Medicine Mound, Copper Breaks State Park
and Rayland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Hail and damaging winds and continuous cloud to ground lightning is
occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3423 9968 3422 9948 3403 9948 3389 9956
3396 9981 3409 9987
TIME...MOT...LOC 2033Z 313DEG 8KT 3409 9967
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
031 follow-up statement
079
WWUS54 KOUN 132052
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
352 PM CDT Fri Aug 13 2021
TXC155-197-132102-
/O.CAN.KOUN.SV.W.0446.000000T0000Z-210813T2115Z/
Foard TX-Hardeman TX-
352 PM CDT Fri Aug 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FOARD AND
SOUTHEASTERN HARDEMAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3423 9968 3422 9948 3403 9948 3389 9956
3396 9981 3409 9987
TIME...MOT...LOC 2048Z 313DEG 8KT 3406 9963
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:16 PM CDT, 17 minutes earlier.
Area forecast discussion, Aug 13, 3:16 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Norman OK 316 PM CDT Fri Aug 13 2021 ...New LONG TERM... .SHORT TERM... (This evening through Saturday) Issued at 140 PM CDT Fri Aug 13 2021 At midday, visible satellite showed the greatest clustering of midlevel clouds just west of the OKC metro, and this is where initial convection is most numerous early this afternoon. This convection should be transitioning to more surface-based as boundary layer heating/destabilization increases. As of this writing, intensity has been modest and cold pool production has been limited at best. However, later this afternoon with greater surface-based buoyancy, more intense cores and cold pools may occur. Coverage should expand primarily along remnant outflow from overnight convection and associated convergence, into southwest Oklahoma. Motion will be primarily driven by propagation where convergence is maximized along cold pool flanks, and so the slow moving convection just west of OKC metro should build further east with time. Lightning will be the primary convective hazard today, but a few strong to severe downbursts may occur later this afternoon when convective intensity peaks. Hail can't be ruled out in the most intense cells just because of the instability magnitude, but weak shear precluding sustained updrafts will limit the hail threat. Forecast uncertainty with convective timing and coverage lessens tonight into tomorrow. In fact, these weakly forced patterns with ongoing convection are some of the most difficult to forecast with precision. CAMs usually can capture coverage well but can be misleading with placement of convection and where it's most concentrated. So, our approach is fairly broad with low-moderate precipitation probabilities, and we intend to refine corridors of higher chances through mesoanalysis. A band of mid-upper moisture contributing to anomalous precipitable water values is often associated with greater coverage of convection and rainfall efficiency, even in weakly forced environments, and we will have that later tonight into tomorrow. We did err toward higher probabilities for during the afternoon when diurnal destabilization occurs. It wouldn't be too surprising if coverage decreased quite a bit tonight with loss of instability and weak forcing (i.e., absence of low-level jet). BRB && .LONG TERM... (Saturday night through next Thursday) Issued at 232 PM CDT Fri Aug 13 2021 It's a mess. Sporadic, unorganized precipitation will continue Saturday night through most of next week. Cooler temperatures in the midlevels with uncapped temperature profiles should provide enough support for showers and storms through varying portions of Oklahoma and western north Texas. With a relatively weak upper air pattern, any showers/storms that develop will be fairly disorganized. Most of the focus will be on any boundaries that develop as the forcing for storms to develop. The only exception is a small signal in the ensembles of a low magnitude upper level trough that develops Monday night into Tuesday, which may enhance the coverage and organization of potential storms. Temperatures will remain below normal over the weekend into early next week due to a combination of rainfall and cloud cover. Zwink && .AVIATION... (18Z TAFS) Issued at 1237 PM CDT Fri Aug 13 2021 Isolated to scattered showers and thunderstorms will increase through the afternoon. Location is difficult to anticipate although the greatest coverage should be focused in an east to west band that would include CSM, OKC, and OUN. Even here probabilities are fairly low of impact to the terminals, and TEMPO may be aggressive. Outside of these locations impact of a shower or storm can't be ruled out. Better chances arrive later tonight through tomorrow morning across the entire area. Some MVFR stratus is possible as cooler temperatures and more coverage of precipitation occurs by morning. && .UPPER AIR... Issued at 1220 PM CDT Thu Aug 12 2021 No upper air flights are currently scheduled. However, one or more may be needed Friday and/or Saturday. Timing will depend on position of mesoscale features and will be determined later, if needed at all. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 85 70 86 / 50 50 20 30 Hobart OK 70 86 69 89 / 40 50 20 20 Wichita Falls TX 73 89 71 90 / 30 40 30 30 Gage OK 67 85 66 88 / 30 40 20 20 Ponca City OK 70 85 67 86 / 40 50 20 20 Durant OK 74 91 71 90 / 40 50 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...12 LONG TERM....50 AVIATION...12
Hazardous weather outlook, Aug 13, 12:39 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1239 PM CDT Fri Aug 13 2021 OKZ004>048-050>052-TXZ083>090-141100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1239 PM CDT Fri Aug 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Widely scattered to scattered thunderstorms are expected this afternoon through tonight. A few strong to perhaps severe storms are possible, especially north of an Altus to Ada line and south of a Stillwater to Cheyenne line. Damaging winds will be the main threat, and hail will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms will be likely again on Saturday, but the chance for severe storms will be lower. Scattered thunderstorms will be possible each day from Sunday through Thursday, mainly in the afternoons and evenings. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 13, 2:21 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Norman OK
221 PM CDT Fri Aug 13 2021
OKZ020-131945-
Payne OK-
221 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of south central Payne
County through 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perkins, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perkins, Ripley and Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3594 9684 3594 9710 3603 9712 3610 9688
TIME...MOT...LOC 1921Z 274DEG 11KT 3600 9708
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRBSpecial weather statement, Aug 13, 2:41 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Norman OK
241 PM CDT Fri Aug 13 2021
OKZ025-132015-
Oklahoma OK-
241 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern
Oklahoma County through 315 PM CDT...
At 240 PM CDT, Doppler radar was tracking a developing strong
thunderstorm over southwestern Oklahoma City. This storm was nearly
stationary.
HAZARD...Brief wind gusts up to 50 mph. Lightning strikes will begin
shortly with this developing thunderstorm.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oklahoma City, Midwest City, Del City, Bethany, Warr Acres, Spencer,
Valley Brook, Tinker Air Force Base, Forest Park, Smith Village, The
Capitol, The Fairgrounds and Will Rogers Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3538 9763 3552 9763 3552 9739 3538 9739
TIME...MOT...LOC 1940Z 265DEG 3KT 3545 9753
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRBSpecial weather statement, Aug 13, 3:15 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Norman OK
315 PM CDT Fri Aug 13 2021
OKZ024-025-029-132100-
Oklahoma OK-Canadian OK-Cleveland OK-
315 PM CDT Fri Aug 13 2021
...A strong, cluster of thunderstorms will impact portions of
southwestern Oklahoma, northwestern Cleveland and east central
Canadian Counties through 400 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorms
over Oklahoma City. These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oklahoma City, Moore, Midwest City, Del City, Yukon, Bethany,
Mustang, Warr Acres, The Village, Spencer, Nichols Hills, Nicoma
Park, Valley Brook, Tinker Air Force Base, Forest Park, Woodlawn
Park, Lake Aluma, Smith Village, The Capitol and Wiley Post Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3548 9776 3561 9767 3561 9753 3552 9732
3532 9748 3537 9770
TIME...MOT...LOC 2014Z 297DEG 4KT 3545 9751
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
03Special weather statement, Aug 13, 3:25 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
325 PM CDT Fri Aug 13 2021
OKZ025-026-132115-
Oklahoma OK-Lincoln OK-
325 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of southern Lincoln and
east central Oklahoma Counties through 415 PM CDT...
At 325 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southwest of Chandler to 8 miles south
of Wellston to 5 miles northeast of Harrah. Movement was southeast at
20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chandler, Harrah, Jones, Luther, Meeker, Wellston, Sparks and
Warwick.
This includes Interstate 44 between mile markers 147 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3558 9668 3547 9682 3547 9716 3556 9728
3567 9722 3570 9690
TIME...MOT...LOC 2025Z 298DEG 20KT 3564 9692 3556 9703 3555 9715
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
03Special weather statement, Aug 13, 3:29 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Norman OK
329 PM CDT Fri Aug 13 2021
TXZ083-084-132115-
Foard TX-Hardeman TX-
329 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of central Foard and
southern Hardeman Counties through 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Crowell to 3 miles
northwest of Margaret to 5 miles north of Thalia. Movement was
southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crowell, Margaret, Thalia, Copper Breaks State Park and Rayland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3404 9989 3394 9953 3396 9948 3413 9948
3422 9986 3421 9998
TIME...MOT...LOC 2029Z 313DEG 8KT 3413 9985 3408 9971 3406 9956
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
03Local storm report, Aug 13, 3:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 3 W GOULD 34.67N 99.83W
08/13/2021 M64 MPH HARMON OK MESONET
&&
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:29 PM CDT | Special Weather Statement | OUN | Foard | 46 min |
| Aug 13, 4:01 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 29 min |
| Aug 13, 4:58 PM CDT | Special Weather Statement | OUN | Clay | 32 min |
| Aug 13, 5:27 PM CDT | Special Weather Statement | OUN | Wilbarger | 48 min |
| Aug 13, 6:55 PM CDT | Special Weather Statement | OUN | Knox | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.